MAUDE Adverse Event Report: ONKOS SURGICAL ELEOS, RESURFACING FEMUR, RIGHT; PROSTHESIS, KNEE

ONKOS SURGICAL ELEOS, RESURFACING FEMUR, RIGHT; PROSTHESIS, KNEE
Model Number 2500R003E
Medical Device Problem Codes Loss of Osseointegration (2408); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Information (3190); No Code Available (3191)
Date of Event 12/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
X-rays and other patient specific documentation was not provided for review.The device history record was reviewed and was found to be conforming.The implant was returned to allow for further investigation.
 
Event or Problem Description
Patient with eleos revision hinge, heard a snapping/popping noise come from their knee while doing squats at physical therapy.A revision surgery was performed to remove excess scar tissue and exchange the poly components for a thicker spacer.During surgery the surgeon noticed that the canal filling stem had dissociated from the intermedullary canal.The canal filling stem was removed and a cemented stem was implanted.
 
Additional Manufacturer Narrative
The reported event was confirmed through the post operation notes.The device history records indicated that the released components met all specifications.The complaint history review indicated no trends among components or failure modes.Should additional information be obtained to further this investigation, the report will be updated.
 
Event or Problem Description
Patient with eleos revision hinge, heard a snapping/popping noise come from their knee while doing squats at physical therapy.A revision surgery was performed due to arthrofibrosis, failed total knee and morbid obesity, to remove excess scar tissue and perform a poly swap.Upon inspecting the joint, the surgeon noticed a free piece of cement and that the cemented resurfacing femur had loosened and dissociated from the stem extension.
 
Additional Manufacturer Narrative
This medical device report (mdr) was initiated as part of a retrospective assessment of complaints under onkos surgical capa (b)(4).As part of this assessment, onkos surgical re-evaluated all complaints received to ensure mdrs were filed when required.The results of this retrospective assessment prompted onkos surgical to file this supplement report.This report is for one of two devices involved in the event, please refer to report 3013450937-2018-00002 for the other.The reported event was confirmed through the post operation notes.The device history records indicated that the released components met all specifications.The complaint history review indicated no trends among components or failure modes.From the available information it was determined that the adverse event was not related to the manufacture of the implants or a non-conformance and this complaint has been closed.Should additional information be obtained to further this investigation, the report will be updated.
 
Event or Problem Description
Patient with eleos revision hinge, heard a snapping/popping noise come from their knee while doing squats at physical therapy.A revision surgery was performed due to arthrofibrosis, failed total knee and morbid obesity, to remove excess scar tissue and perform a poly swap.Upon inspecting the joint, the surgeon noticed a free piece of cement and that the cemented resurfacing femur had loosened and the resurfacing femur and stem extension dissociated.

Brand Name
ELEOS, RESURFACING FEMUR, RIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ONKOS SURGICAL
77 east halsey road
parsippany NJ 07054
MDR Report Key7156567
Report Number3013450937-2017-00001
Device Sequence Number11017374
Product Code KRO
UDI-Device IdentifierB278KSP17100E0
UDI-PublicB278KSP17100E0
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K161520
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/04/2025
Device Model Number2500R003E
Device Catalogue Number2500R003E
Device Lot Number1710617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer01/22/2018
01/22/2018
Initial Report FDA Received Date01/02/2018
Supplement Report FDA Received Date02/16/2018
09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR